Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 25, NWS Tulsa, OK

March 24, 2019LeFlore County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2019, 6:16 PM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2019, 6:16 PM CDT (23:16 UTC)
Expired
Mar 24, 2019, 7:00 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Sebastian County, AR, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 34 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 6:30 PM CDTHAIL 1.753 Sw Poteau, OKREPORTED ON HIGHWAY 71 BETWEEN POTEAU AND WISTER.
Mar 24, 6:35 PM CDTHAIL 1.75Poteau, OKNICKEL TO GOLF BALL HAIL ALMOST COVERING THE GROUND IN DOWNTOWN POTEAU.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:08 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 469 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
469 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WUUS54 KTSA 242316
SVRTSA
ARC131-OKC079-250000-
/O.NEW.KTSA.SV.W.0025.190324T2316Z-190325T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
616 PM CDT SUN MAR 24 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Sebastian County in west central Arkansas...
  East central Le Flore County in southeastern Oklahoma...

* Until 700 PM CDT.

* At 615 PM CDT, a severe thunderstorm was located 6 miles north of
  Wister, moving east at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Poteau...                         Hackett...
  Hartford...                       Cameron...
  Shady Point...                    Rock Island...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3501 9475 3508 9483 3520 9441 3502 9433
TIME...MOT...LOC 2315Z 256DEG 27KT 3506 9474 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
325 
WWUS54 KTSA 242331
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
631 PM CDT SUN MAR 24 2019

ARC131-OKC079-250000-
/O.CON.KTSA.SV.W.0025.000000T0000Z-190325T0000Z/
Sebastian AR-Le Flore OK-
631 PM CDT SUN MAR 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN SEBASTIAN AND EAST CENTRAL LE FLORE COUNTIES...

At 631 PM CDT, a severe thunderstorm was located over Poteau, moving
east at 35 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations in or near the path include...
Poteau...                         Hackett...
Hartford...                       Cameron...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3501 9472 3509 9473 3520 9441 3502 9433
TIME...MOT...LOC 2331Z 266DEG 28KT 3506 9459 

HAIL...2.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:10 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 24, 4:10 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
410 PM CDT Sun Mar 24 2019

.DISCUSSION...
At mid afternoon...the upper low was positioned across Northern
Missouri/Southern Iowa with the cold front extending southwestward
through Southwest Missouri into Northeast Oklahoma along a line
from near Grove to Okemah and finally into South Central Oklahoma
and Western Texas. Latest meso analysis indicated the cap
continuing to weaken with a surface instability axis centered
along and just east of the cold front. In response...radar echoes
have begun to develop along the front across East Central
Oklahoma...moving eastward toward Northwest Arkansas.

Into the evening hours...the cold front is expected to continue to
slide east southeast through Southeast Oklahoma and Western
Arkansas as the upper low begins to trek more southeast toward the
Ohio River Valley. The surface instability axis is forecast to be
maximized across Southeast Oklahoma...where surface dewpoints in
the low 60s currently resided. Thus...as the cap continues to
erode into the early evening hours...thunderstorms are forecast to
continue to develop along the frontal boundary mainly across
Southeast Oklahoma into Northwest Arkansas with the potential to
become strong to severe. 40-50KT of deep layer shear combined
with steep mid level lapse rates will allow for the potential for
large hail and also damaging winds to be the main threats with
this activity. 0-1km shear values continue to look fairly weak
which should limit over all tornado potentials...though the threat
is not zero. The greater severe potential looks to be generally
along and east of a line from near Antlers to near Fort Smith
where the surface instability max was located.

Current indications are that by mid evening...03z...the cap
should begin strengthening over the region as the cold front is
forecast to be nearly exiting the CWA to the south and east. The
result is the greater thunderstorm potential should shift south
and east of the CWA with any remaining thunderstorms exiting the
CWA by 06z. Between the 03-06z range...a decreasing strong/severe
potential will remain possible though much more limited than
earlier in the evening.

Behind the cold front...drier air and northerly winds will spread
southward over the region tonight as well as cloud cover
associated with the backside of the upper low. These conditions
will help to keep temperatures from bottoming out with lows in the
40s forecast for most locations over the CWA. During the day
Monday...this cloud cover looks to remain over mainly Northeast
Oklahoma and Northwest Arkansas until another quick moving
shortwave within upper level northwesterly flow pushes through the
region Monday night/Tuesday. Behind this shortwave...a ridge of
high pressure is progged to push through the Plains with a return
of southerly winds and a warming trend Wednesday and Thursday.

Southerly winds increase Wednesday and become gusty Thursday
ahead of the next forecast low pressure looking to move into the
region. Gusts 25-35 mph and temps back in the upper 60s/lower 70s
will help to increase fire weather dangers for the CWA before
moisture returns with the approaching low pressure system Friday.
Latest extended model solutions differ on the timing of this next
system and its associated cold front. Thus...for this
forecast...have continued with a blended approach with shower and
thunderstorm chances becoming possible Thursday and increasing
Friday into Saturday as the system moves through.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  60  40  65 /   0  10   0   0
FSM   48  64  42  65 /  50  10   0   0
MLC   47  65  39  66 /  20  10   0   0
BVO   44  59  36  63 /   0  10   0   0
FYV   44  56  36  59 /  20  10   0   0
BYV   46  55  37  57 /  20  10   0   0
MKO   46  61  40  64 /  10  10   0   0
MIO   45  56  37  60 /   0  10   0   0
F10   46  61  40  65 /   0  10   0   0
HHW   50  68  44  67 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....20
Hazardous weather outlook, Mar 24, 4:39 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Sun Mar 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Sun Mar 24 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of a line from Rogers to McAlester.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northwest of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are developing along a slow-
moving cold front extending from near Rogers southwestward to near
McAlester. Additional development is expected through the evening
hours before the front finally pushes east of the area by late
evening. Large hail and damaging winds will be possible with the
strongest storms, as instability and wind shear will support
isolated supercell structures.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
           High Wind Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Mild and dry weather will prevail for early in the upcoming week
with increasing winds and fire weather concerns by Wednesday,
especially across eastern Oklahoma. Thunderstorm chances return
for late week as low level moisture increases and a stronger storm
system approaches the area.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Mar 24, 5:52 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             2 S SALLISAW            35.43N 94.79W
03/24/2019  E0.75 INCH       SEQUOYAH           OK   TRAINED SPOTTER

&&

KAH
Special weather statement, Mar 24, 6:02 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
602 PM CDT SUN MAR 24 2019

OKZ049-053-242330-
Choctaw OK-Pushmataha OK-
602 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 630 PM CDT...

At 602 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Messer to 7 miles east of Oleta.
Movement was northeast at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Rattan...                         Oleta...
Messer...                         Corinne...
Apple...                          Sobol...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3406 9555 3427 9536 3434 9505 3429 9504
      3424 9505 3424 9515 3416 9515 3416 9516
      3409 9516
TIME...MOT...LOC 2302Z 241DEG 21KT 3412 9541 3419 9521
Special weather statement, Mar 24, 6:04 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
604 PM CDT SUN MAR 24 2019

OKZ049-242330-
Pushmataha OK-
604 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY
UNTIL 630 PM CDT...

At 604 PM CDT, a strong thunderstorm was located 6 miles southwest of
Kellond, moving east at 25 mph.

Penny to nickel size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Antlers...                        Kosoma...
Kellond...                        Moyers...
Darwin...                         Dela...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3416 9578 3430 9578 3438 9559 3416 9546
TIME...MOT...LOC 2304Z 256DEG 23KT 3422 9573
Local storm report, Mar 24, 6:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             WEST FORK               35.92N 94.19W
03/24/2019  E1.00 INCH       WASHINGTON         AR   PUBLIC

            DIME TO QUARTER SIZED HAIL REPORTED VIA TWITTER IN WEST
            FORK. RELAYED BY BROADCAST MEDIA.

&&

KAH
Special weather statement, Mar 24, 6:12 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
612 PM CDT SUN MAR 24 2019

ARZ011-242345-
Madison AR-
612 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
645 PM CDT...

At 612 PM CDT, a strong thunderstorm was located 3 miles southeast of
Japton, moving east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Japton...                         Aurora...
Witter...                         Boston...
Weathers...                       Red Star...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Arkansas.

LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
      3592 9351 3588 9351 3588 9352 3583 9353
      3582 9352 3581 9352 3590 9384 3600 9380
      3601 9345 3597 9345
TIME...MOT...LOC 2312Z 276DEG 34KT 3594 9375

Lacy
Special weather statement, Mar 24, 6:13 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
613 PM CDT SUN MAR 24 2019

OKZ075-076-242345-
Latimer OK-Le Flore OK-
613 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LATIMER AND WEST CENTRAL
LE FLORE COUNTIES UNTIL 645 PM CDT...

At 613 PM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Wilburton to 4 miles southeast of
Damon. Movement was east at 30 mph.

Penny to nickel size hail and winds in excess of 40 mph will be
possible with these storms.

Locations in or near the path include...
Wilburton...                      Red Oak...
Bengal...                         Panola...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3475 9532 3500 9524 3506 9499 3506 9493
      3507 9493 3508 9490 3477 9498
TIME...MOT...LOC 2313Z 256DEG 27KT 3494 9522 3480 9527

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:31 PM CDTSpecial Weather StatementTSACreek44 min
Mar 23, 7:50 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee40 min
Mar 23, 7:55 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa50 min
Mar 23, 8:00 PM CDTSpecial Weather StatementTSATulsa45 min
Mar 23, 8:27 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee48 min
Mar 23, 8:36 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner39 min
Mar 23, 9:13 PM CDTSpecial Weather StatementTSAOkmulgee47 min
Mar 23, 9:14 PM CDTSpecial Weather StatementTSAWagoner46 min
Mar 23, 9:35 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Wagoner40 min
Mar 23, 9:55 PM CDTSpecial Weather StatementTSACreek50 min
Mar 23, 11:53 PM CDTSpecial Weather StatementTSAOkfuskee52 min
Mar 23, 11:54 PM CDTSpecial Weather StatementTSATulsa36 min
Mar 24, 12:19 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee41 min
Mar 24, 12:57 AM CDTSpecial Weather StatementTSAMcIntosh33 min
Mar 24, 3:53 PM CDTSpecial Weather StatementTSAAdair37 min
Mar 24, 4:40 PM CDTSpecial Weather StatementTSAHaskell35 min
Mar 24, 5:10 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah50 min
Mar 24, 5:14 PM CDTSpecial Weather StatementTSAHaskell31 min
Mar 24, 5:30 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore30 min
Mar 24, 5:38 PM CDTSpecial Weather StatementTSASequoyah37 min
Mar 24, 5:47 PM CDTSpecial Weather StatementTSALatimer28 min
Mar 24, 5:53 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore52 min
Mar 24, 6:02 PM CDTSpecial Weather StatementTSAPushmataha28 min
Mar 24, 6:04 PM CDTSpecial Weather StatementTSAPushmataha26 min
Mar 24, 6:13 PM CDTSpecial Weather StatementTSALatimer32 min
Mar 24, 6:26 PM CDTSpecial Weather StatementTSAPushmataha34 min
Mar 24, 6:28 PM CDTSpecial Weather StatementTSAPushmataha32 min
Mar 24, 6:36 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore39 min
Mar 24, 6:39 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha51 min
Mar 24, 6:42 PM CDTSpecial Weather StatementTSAChoctaw33 min
Mar 24, 6:44 PM CDTSevere Thunderstorm WarningTSALeFlore46 min
Mar 24, 6:51 PM CDTSpecial Weather StatementTSALeFlore24 min
Mar 24, 6:59 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha46 min
Mar 24, 4:52 PM CDTSpecial Weather StatementTSAWashington23 min
Mar 24, 5:24 PM CDTSpecial Weather StatementTSAWashington36 min
Mar 24, 5:40 PM CDTSevere Thunderstorm WarningTSAWashington39 min
Mar 24, 5:50 PM CDTSpecial Weather StatementTSAMadison25 min
Mar 24, 6:00 PM CDTSevere Thunderstorm WarningTSAMadison45 min
Mar 24, 6:12 PM CDTSpecial Weather StatementTSAMadison33 min
Mar 24, 6:27 PM CDTSevere Thunderstorm WarningTSACrawford27 min
Mar 24, 6:35 PM CDTSevere Thunderstorm WarningTSAMadison40 min
Mar 24, 6:41 PM CDTSevere Thunderstorm WarningTSAMadison, Washington34 min
Mar 24, 6:45 PM CDTSpecial Weather StatementTSAFranklin30 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.